Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 126, NWS Birmingham, AL

July 22, 2015Barbour County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 22, 2015, 2:07 PM CDT for Barbour County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2015, 2:07 PM CDT (19:07 UTC)
Expired
Jul 22, 2015, 2:45 PM CDT
In force
38 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Barbour County, AL

The radar

The Ft Rucker radar (KEOX), 28 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WUUS54 KBMX 221907
SVRBMX
ALC005-221945-
/O.NEW.KBMX.SV.W.0126.150722T1907Z-150722T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CDT WED JUL 22 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 245 PM CDT

* AT 206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOSTER...OR
  NEAR CLIO...MOVING SOUTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLIO AND DOSTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3167 8571 3171 8559 3162 8548 3162 8569
TIME...MOT...LOC 1906Z 317DEG 5KT 3165 8564 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
873 
WWUS54 KBMX 221925
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED JUL 22 2015

ALC005-221945-
/O.CON.KBMX.SV.W.0126.000000T0000Z-150722T1945Z/
BARBOUR AL-
225 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN BARBOUR COUNTY...

AT 225 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOSTER...OR
NEAR CLIO...MOVING SOUTHEAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLIO AND DOSTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3167 8567 3170 8562 3162 8548 3162 8568
      3165 8570
TIME...MOT...LOC 1925Z 317DEG 5KT 3163 8562 

HAIL...0.75IN
WIND...60MPH
 
$$
207 
WWUS54 KBMX 221944
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT WED JUL 22 2015

ALC005-221953-
/O.EXP.KBMX.SV.W.0126.000000T0000Z-150722T1945Z/
BARBOUR AL-
244 PM CDT WED JUL 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARBOUR COUNTY
WILL EXPIRE AT 245 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH AN ADDITIONAL 
THUNDERSTORM TO THE NORTH.

LAT...LON 3167 8567 3170 8562 3162 8548 3162 8568
      3165 8570
TIME...MOT...LOC 1942Z 317DEG 5KT 3163 8562 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:37 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 22, 12:37 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT WED JUL 22 2015

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

THE MAIN IMPACTS TO THE AREA THIS AFTERNOON WILL BE THE NUMEROUS
OUTFLOWS THAT ARE ACROSS THE AREA OR JUST TO THE NORTH. THE
LARGEST OUTFLOW CURRENTLY LIES RIGHT ALONG THE I-20 CORRIDOR AND
SHOULD BE THE MAIN AREA OF DEVELOPMENT THIS AFTERNOON AS
TEMPERATURES ARE WELL INTO THE UPPER 80S IN THIS AREA. SEVERAL
OTHER OUTFLOWS ARE MOVING INTO NORTHERN ALABAMA AND WILL TRIGGER
SHOWERS/STORMS IN THE NORTHWEST AS WELL. RAISED POPS IN THESE TWO
AREAS TO ACCOUNT FOR THE ADDED FOCUS THROUGH THIS EVENING. ANOTHER
SHORTWAVE WILL LIKELY SLIDE THROUGH TONIGHT ACROSS THE NORTHERN
PORTIONS OF THE AREA. HARD TO TELL EXACTLY HOW MUCH COVERAGE THERE
WILL BE AS IT REALLY WILL DEPEND ON THE OVERALL COVERAGE FROM THIS
AFTERNOON AND INSTABILITY AVAILABLE TO TAP INTO OVERNIGHT.

16

&&

.AVIATION...
18Z TAF DISCUSSION.

PREDOMINATE VFR CONDITIONS FOR THE NEXT 24 HOURS...WITH SCATTERED
TO NUMEROUS SHOWERS/STORMS FOR THE NEXT 6 TO 10 HOURS. TYPICAL
SUMMERTIME CONVECTION GOING UP THIS AFTERNOON. COMBINED WITH
OUTFLOW BOUNDARIES FROM EARLIER...LOOK FOR MORE INT THE WAY OF
CONVECTION. TRIED TO TIME OUT THE BEST TIMEFRAME THIS AFTERNOON
FOR TEMPO CONDITIONS AT EACH SITES BASED ON CURRENT RADAR AND
HRRR. NORTH AND WEST EARLIEST AND SOUTH AND EAST LATEST. ISOLATED
TO SCATTERED THUNDERSTORMS MAY REMAIN POSSIBLE OVERNIGHT AS
WELL...BUT ONLY HAD ENOUGH CONFIDENCE TO INCLUDE UP TO 6Z. MORE
SHOWERS AND STORMS AFTER 15Z ON THURSDAY.

16

&&

.FIRE WEATHER...

CONTINUED HOT AND HUMID TODAY WITH SCATTERED THUNDERSTORMS. SOME
OF THE STORMS MAY BE STRONG WITH GUSTY WINDS. BETTER RAIN CHANCES
ARE EXPECTED THROUGH FRIDAY WITH SLIGHTLY COOLER TEMPERATURES AND
HEAT INDICES.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BULLOCK-DALLAS-ELMORE-GREENE-HALE-LOWNDES-MACON-MARENGO-
MONTGOMERY-PERRY-PIKE-RUSSELL-SUMTER.

&&
Hazardous weather outlook, Jul 22, 5:29 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 AM CDT WED JUL 22 2015

ALZ011>015-017>050-231330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
529 AM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS
ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL
BE POSSIBLE WITH ANY STRONGER STORM THAT DEVELOPS. DEADLY CLOUD TO
GROUND LIGHTNING WILL ALSO BE A PRIMARY THREAT.

CONTINUED HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL ALLOW HEAT
INDICES TO REACH NEAR OR ABOVE 105 DEGREES ACROSS SOUTHERN
PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE BOTH ON THURSDAY AND
FRIDAY ACROSS ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE
WINDS UP TO 60MPH WILL BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 1:15 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT WED JUL 22 2015

ALZ024-025-221900-
JEFFERSON AL-SHELBY AL-
115 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON AND
SOUTHWESTERN SHELBY COUNTIES UNTIL 200 PM CDT...

AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BESSEMER...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...
BESSEMER...HOMEWOOD...PELHAM...HELENA...HUEYTOWN...CALERA...
FAIRFIELD...CHELSEA...MONTEVALLO...PLEASANT GROVE...MIDFIELD...
BRIGHTON...INDIAN SPRINGS VILLAGE...LIPSCOMB...SPLASH ADVENTURE AND
ROSS BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3335 8655 3309 8675 3324 8703 3325 8703
      3325 8705 3326 8707 3328 8707 3328 8709
      3329 8709 3329 8712 3349 8696
TIME...MOT...LOC 1815Z 296DEG 16KT 3336 8694

32/DAVIS
Special weather statement, Jul 22, 1:55 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT WED JUL 22 2015

ALZ049-221945-
PIKE AL-
155 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY UNTIL
245 PM CDT...

AT 155 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOSHEN...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...GOSHEN...TARENTUM...HENDERSON AND MOSSY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3177 8615 3182 8605 3162 8578 3162 8611
TIME...MOT...LOC 1855Z 334DEG 10KT 3171 8606

16
Special weather statement, Jul 22, 2:04 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 PM CDT WED JUL 22 2015

ALZ050-221930-
BARBOUR AL-
204 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBOUR COUNTY UNTIL
230 PM CDT...

AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DOSTER...OR NEAR CLIO...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLIO AND DOSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3166 8571 3169 8572 3170 8571 3171 8560
      3162 8544 3162 8568
TIME...MOT...LOC 1903Z 319DEG 7KT 3164 8563

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:09 PM CDTSpecial Weather StatementBMXRandolph66 min
Jul 21, 7:33 PM CDTSpecial Weather StatementBMXElmore27 min
Jul 21, 9:56 PM CDTSpecial Weather StatementBMXMontgomery49 min
Jul 21, 10:07 PM CDTSpecial Weather StatementBMXLowndes38 min
Jul 22, 1:15 PM CDTSpecial Weather StatementBMXShelby45 min
Jul 22, 1:33 PM CDTSevere Thunderstorm WarningBMXShelby42 min
Jul 22, 1:55 PM CDTSpecial Weather StatementBMXPike50 min
Jul 22, 2:04 PM CDTSpecial Weather StatementBMXDale26 min
Jul 22, 2:11 PM CDTSpecial Weather StatementBMXMarengo49 min
Jul 22, 2:27 PM CDTSpecial Weather StatementBMXCoosa48 min
Jul 22, 2:33 PM CDTSpecial Weather StatementBMXTalladega42 min
Jul 22, 2:40 PM CDTSevere Thunderstorm WarningBMXCoosa, Talladega35 min
Jul 22, 2:46 PM CDTSpecial Weather StatementBMXBarbour59 min
Jul 22, 2:47 PM CDTSpecial Weather StatementBMXLamar58 min
Jul 22, 2:50 PM CDTSpecial Weather StatementBMXBibb40 min
Jul 22, 2:52 PM CDTSpecial Weather StatementBMXMacon38 min
Jul 22, 3:01 PM CDTSpecial Weather StatementBMXClay44 min
Jul 22, 3:01 PM CDTSevere Thunderstorm WarningBMXBarbour29 min
Jul 22, 3:06 PM CDTSpecial Weather StatementBMXGreene39 min
Jul 22, 3:19 PM CDTSevere Thunderstorm WarningBMXBibb, Tuscaloosa41 min
Jul 22, 3:21 PM CDTSevere Thunderstorm WarningBMXLamar24 min
Jul 22, 3:27 PM CDTSpecial Weather StatementBMXTallapoosa48 min
Jul 22, 3:36 PM CDTSpecial Weather StatementBMXRussell39 min
Jul 22, 3:38 PM CDTSpecial Weather StatementBMXFayette, Marion37 min
Jul 22, 3:46 PM CDTSevere Thunderstorm WarningBMXTallapoosa44 min
Jul 22, 3:48 PM CDTSpecial Weather StatementBMXClay42 min
Jul 22, 3:55 PM CDTSpecial Weather StatementBMXShelby50 min
Jul 22, 3:56 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby34 min
Jul 22, 3:59 PM CDTSpecial Weather StatementBMXPickens46 min
Jul 22, 4:03 PM CDTSevere Thunderstorm WarningBMXClay, Randolph42 min
Jul 22, 4:09 PM CDTSpecial Weather StatementBMXTuscaloosa51 min
Jul 22, 4:49 PM CDTSpecial Weather StatementBMXPickens41 min
Jul 22, 4:53 PM CDTSpecial Weather StatementBMXChambers37 min
Jul 22, 5:20 PM CDTSpecial Weather StatementBMXLee40 min
Jul 22, 5:37 PM CDTSpecial Weather StatementBMXGreene38 min
Jul 22, 5:39 PM CDTSpecial Weather StatementBMXTuscaloosa36 min
Jul 22, 6:18 PM CDTSpecial Weather StatementBMXElmore27 min
Jul 22, 6:23 PM CDTSpecial Weather StatementBMXJefferson37 min
Jul 22, 6:37 PM CDTSevere Thunderstorm WarningBMXElmore21 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.